Alert archive / Arizona / Special Weather Statements in 2017

Special Weather Statement, NWS Tucson, AZ

August 3, 2017Pima County, Arizona

NWS Tucson, AZ issued this special weather statement at Aug 3, 2017, 5:13 PM MST for Pima County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 5:13 PM MST (00:13 UTC)
Expired
Aug 3, 2017, 6:00 PM MST
In force
47 min
Issued by
NWS Tucson, AZ

County Pima County, AZ

The radar

The Phoenix radar (KIWA), 111 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 0.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2017-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2017-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

018 
WWUS85 KTWC 040013
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
513 PM MST THU AUG 3 2017
 
AZZ502-040100-
Tohono O'odham Nation including Sells-
513 PM MST THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL
600 PM MST...

At 513 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles west of Santa Rosa, or 36 miles northwest of Sells, moving
southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Santa Rosa, Ventana, Anegam, Vaya Chin and Ak Chin. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3251 11224 3241 11190 3216 11202 3232 11237
TIME...MOT...LOC 0013Z 292DEG 9KT 3238 11220 

$$

LEINS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:15 PM MST, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 3, 2:15 PM MST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
215 PM MST Thu Aug 3 2017

.SYNOPSIS...The weather pattern will remain favorable through the
Saturday for daily showers and thunderstorms, mainly afternoon and
evening hours. There should be a downtrend in activity early next
week as the air mass temporarily dries. High temperatures will hover
around normal through Sunday then warm a few degrees next week.

&&

.DISCUSSION...Isolated to scattered showers and thunderstorms
continued to develop across southeast Arizona this afternoon and
evening. Locally heavy rainfall will be the main concern. Beyond
today, the flow pattern will remain favorable for daily
thunderstorms through Saturday. Thereafter, models were indicating a
noticeable downward trend in rainfall chances as drier air spreads
into the area and a less favorable flow pattern develops. The drier
conditions will also result in slightly warmer daytime temperatures,
with projected highs for Tucson near 102 on Tuesday or Wednesday.

&&

.AVIATION...Valid thru 05/00Z.
Isolated-Scattered TSRA/SHRA through at least 04/08Z, with brief MFR
conditions and strong outflows with storms. Otherwise VFR with
normal diurnal wind trends. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Fire weather concerns remain low through the
weekend. Daily shower and thunderstorm chances will persist across
most of southeast Arizona. A drying trend early next week will then
bring greatly reduced thunderstorm coverage to the area, although RH
values will remain favorable (just not as high as recently). Outside
of gusty thunderstorm winds, expect 20-foot winds to remain at or
below 15 mph and follow typical upslope/down valley diurnal patterns.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Aug 3, 2:10 PM MST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Tucson AZ
210 PM MST THU AUG 3 2017

AZZ506-509-511-032200-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-
210 PM MST THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAHAM AND EAST
CENTRAL PINAL COUNTIES UNTIL 300 PM MST...

At 210 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles east of Christmas, moving south at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
San Carlos Reservoir, Aravaipa Creek Preserve, Klondyke and
Dudleyville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3279 11030 3285 11074 3309 11069 3312 11067
      3311 11066 3314 11063 3313 11059 3315 11058
      3315 11055 3317 11054 3316 11053 3318 11053
      3319 11050 3318 11046 3320 11046 3320 11045
TIME...MOT...LOC 2110Z 005DEG 10KT 3299 11052

LEINS
Special weather statement, Aug 3, 2:47 PM MST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tucson AZ
247 PM MST THU AUG 3 2017

AZZ507-508-511-513-032230-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-Galiuro and Pinaleno Mountains
including Mount Graham-
247 PM MST THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL
330 PM MST...

At 247 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Willcox, moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Cochise, I-10 And Texas Canyon and Dragoon.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3207 10978 3190 10988 3204 11018 3225 11004
TIME...MOT...LOC 2147Z 109DEG 15KT 3206 10996

LEINS
Special weather statement, Aug 3, 3:18 PM MST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tucson AZ
318 PM MST THU AUG 3 2017

AZZ505-506-032300-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
318 PM MST THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINAL COUNTY UNTIL
400 PM MST...

At 318 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Coolidge Airport, or 20 miles southeast of
Florence, moving northeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Kearny, Kelvin and Dudleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3299 11079 3298 11077 3292 11071 3269 11112
      3279 11130 3296 11136 3325 11095
TIME...MOT...LOC 2218Z 213DEG 8KT 3280 11117

LEINS
Special weather statement, Aug 3, 4:07 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tucson AZ
407 PM MST THU AUG 3 2017

AZZ505-506-040000-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
407 PM MST THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 500 PM
MST...

At 407 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Coolidge Airport, or 21 miles south of Florence,
moving northwest at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly remote areas of central Pinal
County.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3272 11098 3257 11129 3290 11144 3307 11120
      3307 11119
TIME...MOT...LOC 2307Z 153DEG 7KT 3275 11126

LEINS
Special weather statement, Aug 3, 4:13 PM MST, 1 hour before
Special Weather Statement
National Weather Service Tucson AZ
413 PM MST THU AUG 3 2017

AZZ504-040000-
Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
413 PM MST THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL
500 PM MST...

At 413 PM MST, Doppler radar was tracking a strong thunderstorm near
Avra Valley, or 7 miles southwest of Marana, moving southeast at 15
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Marana, Avra Valley, Tortolita and Picture Rocks.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3250 11146 3250 11123 3236 11105 3224 11133
TIME...MOT...LOC 2313Z 324DEG 14KT 3236 11129

LEINS
Special weather statement, Aug 3, 5:13 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
513 PM MST THU AUG 3 2017

AZZ502-040100-
Tohono O'odham Nation including Sells-
513 PM MST THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL
600 PM MST...

At 513 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles west of Santa Rosa, or 36 miles northwest of Sells, moving
southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Santa Rosa, Ventana, Anegam, Vaya Chin and Ak Chin.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3251 11224 3241 11190 3216 11202 3232 11237
TIME...MOT...LOC 0013Z 292DEG 9KT 3238 11220

LEINS

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:46 PM MSTAreal Flood AdvisoryTWCPima, Pinal119 min
Aug 3, 5:55 PM MSTAreal Flood AdvisoryTWCPima2 hr
Aug 3, 6:00 PM MSTSpecial Weather StatementTWC30 min
Aug 3, 6:19 PM MSTFlash Flood WarningTWCPima, Pinal3 hr
Aug 3, 6:21 PM MSTSpecial Weather StatementTWCPinal54 min
Aug 3, 7:29 PM MSTAreal Flood AdvisoryTWCPima2 hr
Aug 4, 12:58 PM MSTSpecial Weather StatementTWCGraham32 min
Aug 4, 1:35 PM MSTSpecial Weather StatementTWCGraham25 min
Aug 4, 1:47 PM MSTSpecial Weather StatementTWCCochise28 min
Aug 4, 1:58 PM MSTSpecial Weather StatementTWCGraham32 min
Aug 4, 2:12 PM MSTAreal Flood AdvisoryTWCGraham3 hr
Aug 4, 4:18 PM MSTFlash Flood WarningTWCCochise3 hr

Nearby

Special Weather Statements in Arizona, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.